MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC. PRECISION XCEED PRO; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC. PRECISION XCEED PRO; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 70900-01
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been requested back for investigation.A follow- up report will be submitted once additional information is obtained.Note: the meter is designed to report readings between 20 mg/dl to 500 mg/dl.It should be noted that this meter does not give numeric value for readings less than 20 mg/dl.A "lo" display message indicates a reading less than 20 mg/dl.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A caller reported receiving erratic readings on their adc blood glucose meter within 10 minutes.Results of 233 mg/dl and <20 mg/dl were plotted on the parkes error grid.The results fell into the "c" zone showing the difference in values to be clinically significant.There was no report of death, serious injury or mistreatment associated with this event.
 
Additional Manufacturer Narrative
No product has been returned.Extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.Dhr(s) (device history review) for the freestyle precision pro strips and precision pro meter were reviewed and the dhr(s) showed the precision pro strips and precision pro meter passed all tests prior to release.All review activities conducted above, including but not limited to the final release testing specifically associated with the manufacture of this product, are sufficient information in order to show that the product has met specifications prior to release.If the product is returned, the case will be re-opened and a physical investigation will be performed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported meter was returned and investigated with retained test strips.Visual inspection was performed on the returned meter and no issues were observed.The meter did power on with button depression and upon docking.Control solution testing was performed on retained strips and all results were satisfactory.No malfunction or product deficiency was identified.
 
Event or Problem Description

Brand Name
PRECISION XCEED PRO
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC.
1360 south loop road
alameda CA 94502 7001
MDR Report Key7043373
Report Number2954323-2017-08012
Device Sequence Number13989468
Product Code NBW
UDI-Device Identifier00093815709329
UDI-Public(01)00093815709329(17)20180228(10)4C125H
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K080960
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model Number70900-01
Device Catalogue Number70932
Device Lot Number4C125H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2020
Initial Date Received by Manufacturer 10/23/2017
Supplement Date Received by Manufacturer02/05/2019
07/17/2020
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date03/05/2019
08/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1